Alert archive / Illinois / River Flood Warnings in 2018

River Flood Warning 35, NWS Lincoln, IL

December 1, 2018Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this river flood warning at Dec 1, 2018, 9:45 AM CST for Fulton County, Knox County, Illinois. It took effect at Dec 2, 2018, 7:07 AM CST. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2018, 9:45 AM CST (15:45 UTC)
In effect from
Dec 2, 2018, 7:07 AM CST
Expired
Dec 4, 2018, 10:06 AM CST
In force
51 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Fulton County, IL, Knox County, IL

The radar

The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 16.10 ft at Dec 3, 2018, 6:00 AM CST.

actionminormoderate510152012/0112/0212/0312/0412/05
Action stage
13 ft
Minor stage
15 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

210 
WGUS43 KILX 011545
FLWILX


Flood Warning
National Weather Service Lincoln IL
945 AM CST Sat Dec 1 2018

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

.Synopsis...Rainfall that occurred last night and rainfall expected 
to occur this afternoon and evening will cause the river to rise 
above flood stage at London Mills tomorrow morning.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC057-095-020544-
/O.NEW.KILX.FL.W.0035.181202T1307Z-181204T1830Z/
/LNMI2.1.ER.181202T1307Z.181203T0600Z.181204T1230Z.NO/
945 AM CST Sat Dec 1 2018

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Spoon River at London Mills.
* From Sunday morning until Tuesday afternoon.
* At 845 AM Saturday the stage was 4.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 17.0 feet by early Monday morning.The river will 
  fall below flood stage by Tuesday morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Spoon River
 London Mills      15   4.4 Sat 9 AM    14.7   17.0   15.1

&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

Auten
6 follow-up statements
063 
WGUS83 KILX 020243
FLSILX


Flood Statement
National Weather Service Lincoln IL
843 PM CST Sat Dec 1 2018

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-021643-
/O.EXT.KILX.FL.W.0035.181203T0249Z-181205T0636Z/
/LNMI2.1.ER.181203T0249Z.181203T1800Z.181205T0036Z.NO/
843 PM CST Sat Dec 1 2018

The Flood Warning continues for
  The Spoon River at London Mills. 
* From Sunday evening until late Tuesday night.
* At  745 PM Saturday the stage was 5.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue 
  to rise to near 17.0 feet by Monday afternoon.The river will fall 
  below flood stage by Tuesday evening.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Spoon River
 London Mills      15   5.9 Sat 8 PM     9.3   16.6   16.5


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

baker
243 
WGUS83 KILX 021545
FLSILX


Flood Statement
National Weather Service Lincoln IL
945 AM CST Sun Dec 2 2018

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-030545-
/O.EXT.KILX.FL.W.0035.181202T1738Z-181204T1648Z/
/LNMI2.1.ER.181202T1738Z.181203T1200Z.181204T1048Z.NO/
945 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Spoon River at London Mills. 
* From this morning until Tuesday morning.
* At  845 AM Sunday the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 17.0 feet by tomorrow morning.The river will fall 
  below flood stage by early Tuesday morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Spoon River
 London Mills      15  14.2 Sun 9 AM    17.0   14.8   10.7


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

jrp
733 
WGUS83 KILX 030246
FLSILX


Flood Statement
National Weather Service Lincoln IL
846 PM CST Sun Dec 2 2018

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-031645-
/O.EXT.KILX.FL.W.0035.000000T0000Z-181204T1830Z/
/LNMI2.1.ER.181202T1712Z.181203T1200Z.181204T1230Z.NO/
846 PM CST Sun Dec 2 2018

The Flood Warning continues for
  The Spoon River at London Mills. 
* Until Tuesday afternoon.
* At  745 PM Sunday the stage was 16.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by 
  tomorrow morning. The river is forecast to fall below flood stage 
Tuesday morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Spoon River
 London Mills      15  16.0 Sun 8 PM    16.3   15.1   10.8


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

baker
405 
WGUS83 KILX 031550
FLSILX


Flood Statement
National Weather Service Lincoln IL
950 AM CST Mon Dec 3 2018

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-040550-
/O.EXT.KILX.FL.W.0035.000000T0000Z-181204T1851Z/
/LNMI2.1.ER.181202T1712Z.181203T1330Z.181204T1251Z.NO/
950 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Spoon River at London Mills. 
* Until Tuesday afternoon.
* At  845 AM Monday the stage was 16.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Spoon River
 London Mills      15  16.1 Mon 9 AM    15.1   11.5    9.1


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

jrp
050 
WGUS83 KILX 040222
FLSILX


Flood Statement
National Weather Service Lincoln IL
822 PM CST Mon Dec 3 2018

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-041620-
/O.EXT.KILX.FL.W.0035.000000T0000Z-181204T1648Z/
/LNMI2.1.ER.181202T1712Z.181203T1330Z.181204T1048Z.NO/
822 PM CST Mon Dec 3 2018

The Flood Warning continues for
  The Spoon River at London Mills. 
* Until Tuesday morning.
* At  745 PM Monday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Spoon River
 London Mills      15  15.6 Mon 8 PM    14.9   11.5    9.1


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

baker
988 
WGUS83 KILX 041606
FLSILX


Flood Statement
National Weather Service Lincoln IL
1006 AM CST Tue Dec 4 2018

...The Flood Warning is cancelled for the following river in 
Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC057-095-041636-
/O.CAN.KILX.FL.W.0035.000000T0000Z-181204T1648Z/
/LNMI2.1.ER.181202T1712Z.181203T1330Z.181204T0657Z.NO/
1006 AM CST Tue Dec 4 2018

The Flood Warning is cancelled for
  The Spoon River at London Mills.
* At  945 AM Tuesday the stage was 13.3 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 1257 AM Tuesday.
* Forecast...The river will continue to fall to 11.1 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Spoon River
 London Mills      15  13.3 Tue 10 AM   11.1    9.1    7.9


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

DRH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:38 AM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Dec 1, 5:38 AM CST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
538 AM CST Sat Dec 1 2018

.SHORT TERM...(Today and tonight)
ISSUED AT 307 AM CST Sat Dec 1 2018
Upper air analysis this morning is dominated by a deepening low
over Kansas and its related surface system. Precipitation out
ahead of the storm system already moving into the region this
morning. The evolution of this system will be front and center for
the Central Illinois forecast today. As the system continues to
slowly move towards the region, precip will spread north by
sunrise. Models have been fairly consistent with a pronounced dry
slot working around the system, and into southern and Central
Illinois by this afternoon. With the warm front lifting through
the region, and winds becoming more southeasterly, surface temps
will climb quickly with added sunshine. Temperatures moving into
the upper 50s/lower 60s will help to destabilize the boundary
layer. SBCAPEs around or near 1000 J/kg this afternoon could
result in more discrete cellular development in the warm sector of
the cyclone. SPC has put the region in a slight risk for day one
as a result, with severe weather potential including the
possibility of supercell development during the afternoon hours,
particularly in the south/southwest. Deep layer shear in the
region supports a tornadic threat as well as hail/wind.

As the low occludes, the surface trough/low elongates somewhat
into the region, continuing the precip chances into the evening
hours. Eventually after midnight, the precip threat is mainly in
the northern tier of the state, and southerly winds keep the
overnight lows in the lower 40s. Fog once again will creep back
into the forecast, with the boundary layer RH enhanced by all the
rain from today.

.LONG TERM...(Sunday through Friday)
ISSUED AT 307 AM CST Sat Dec 1 2018
The upper low also shears out a bit, leaving a long trof
stretching back from the northeast into the Central Plains aloft.
Models keep the northern half of the state wet through the weekend
and into Monday. The associated cold front does not drop into the
region until Monday, switching the precipitation over to a chance
for some light accumulating snow in the north Monday morning. High
temps for Monday are limited to the 30s/lower 40s with the
northerly winds. Temperatures cool through midweek, as a series of
short waves ripple through the region. Although the forecast is
relatively dry at this point, the pattern would suggest that that
may change with time. Thursday/Thursday night will be another shot
for precip as both GFS/ECMWF are pushing one of the stronger waves
into the Great Lakes. After that system, the forecast drops below
seasonal normals for Thursday night/Friday with the reinforcing
shot of cold air.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 531 AM CST Sat Dec 1 2018

Broad precip shield lifting through the region ahead of the
advancing storm system. Easterly winds will dominate, gusting to
25-30kts through most of today. Have LLWS in the tafs for this
morning as southeasterly winds at 45kts being reported on VWP.
Though the visibilities improved with onset of rain, the cigs have
dropped into IFR/LIFR categories and are not expected to improve
until the day warms up. Lack of CC and CG ltg out there this
morning, and have pulled it from the first couple hours, but it
will come back fairly quickly. Main concern is the rapidity with
which the dry slot is moving into the region. Models are fairly
quick with redevelopment of showers in the SW, but more cellular
in nature through the afternoon. Winds become more southeasterly
later, then south/southwesterly. Also need to watch PIA forecast
moving into the overnight hours, as may need to put VCSH back in
for the remains of the forecast as the trough elongates to the NE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HJS
LONG TERM...HJS
AVIATION...HJS
Hazardous weather outlook, Dec 1, 6:00 AM CST, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
600 AM CST Sat Dec 1 2018

ILZ027>031-036>038-021200-
Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
600 AM CST Sat Dec 1 2018

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TODAY AND TONIGHT...

While isolated thunderstorms will be possible during the morning,
better chances are expected from mid afternoon through early
evening. A few of these storms in the afternoon and evening may
have strong wind gusts and some hail, but better chances of severe
weather exist further south.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

The combination of the weekend rain, and melting snow, will result
in rises on area rivers. Minor flooding may occur early in the new
week on the Spoon River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening. The
most likely time frame is 3 pm to 9 pm.

ILZ040>057-061-021200-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Mason-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-Shelby-
Vermilion-
600 AM CST Sat Dec 1 2018

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

There is a slight risk of severe thunderstorms this afternoon and
evening. Damaging winds and large hail are the main concerns.
Brief tornado touchdowns cannot be ruled out, although this would
be more likely south of I-72.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.
West of I-55, this is most likely between 3 pm and 7 pm. East of
I-55, the most likely time frame is 6 pm to 9 pm.

ILZ062-063-066>068-071>073-021200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
600 AM CST Sat Dec 1 2018

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

There is a slight risk of severe thunderstorms this evening.
Damaging winds and large hail are the main concerns. An isolated
tornado touchdown cannot be ruled out, although this would be
more likely west of I-57.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

River levels will rise in response to the weekend rainfall. Minor
flooding may occur along parts of the Wabash and Little Wabash
Rivers early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this evening. The most likely
time frame is 5 pm to 9 pm.

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 8:09 PM CSTDense Fog AdvisoryILXChampaign, DeWitt, McLean, Piatt, Vermilion, Woodford8 hr
Dec 1, 12:39 PM CSTDense Fog AdvisoryILXFulton, Knox, Stark4 hr
Dec 1, 2:21 PM CSTSevere Thunderstorm WarningILXSchuyler39 min
Dec 1, 2:49 PM CSTTornado WarningILXCass, Morgan, Scott41 min
Dec 1, 2:58 PM CSTSevere Thunderstorm WarningILXSchuyler14 min
Dec 1, 3:04 PM CSTTornado WarningILXSchuyler11 min
Dec 1, 3:24 PM CSTTornado WarningILXCass, Mason, Schuyler51 min
Dec 1, 3:47 PM CSTTornado WarningILXFulton, Mason, Schuyler43 min
Dec 1, 3:57 PM CSTTornado WarningILXKnox, Peoria38 min
Dec 1, 4:22 PM CSTTornado WarningILXFulton, Mason, Peoria, Tazewell38 min
Dec 1, 4:37 PM CSTTornado WarningILXChristian38 min
Dec 1, 4:39 PM CSTTornado WarningILXChristian51 min
Dec 1, 4:42 PM CSTTornado WarningILXMason48 min
Dec 1, 4:53 PM CSTTornado WarningILXFulton, Peoria37 min
Dec 1, 5:12 PM CSTTornado WarningILXMason, Tazewell48 min
Dec 1, 5:15 PM CSTSevere Thunderstorm WarningILXLogan, Menard, Sangamon45 min
Dec 1, 5:15 PM CSTTornado Warning EmergencyTornado observedCatastrophic damage threatILXChristian30 min
Dec 1, 5:29 PM CSTSevere Thunderstorm WarningILXPeoria46 min
Dec 1, 5:43 PM CSTTornado Warning Tornado observedConsiderable damage threatILXChristian, Macon32 min
Dec 1, 5:46 PM CSTSevere Thunderstorm WarningILXTazewell44 min
Dec 1, 5:54 PM CSTSevere Thunderstorm WarningILXLogan, Menard51 min

Nearby

River Flood Warnings in Illinois, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.